Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 330, NWS Atlanta, GA

August 21, 2020DeKalb County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 21, 2020, 7:29 PM EDT for DeKalb County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 21, 2020, 7:29 PM EDT (23:29 UTC)
Expired
Aug 21, 2020, 9:46 PM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Peachtree Creek at Briarwood Road near Atlanta (NFBG1).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

981 
WGUS42 KFFC 212329
FLWFFC

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Peachtree City GA
729 PM EDT Fri Aug 21 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  North Fork Peachtree Creek near Atlanta at Briarwood Road 
  affecting DeKalb County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC089-221130-
/O.NEW.KFFC.FL.W.0330.200821T2329Z-000000T0000Z/
/NFBG1.1.ER.200821T2316Z.200821T2317Z.000000T0000Z.UU/
729 PM EDT Fri Aug 21 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the North Fork Peachtree Creek near Atlanta at Briarwood Road.
* From this evening until further notice.
* At 7:17 PM EDT Friday the stage was 10.1 feet and rising.
* Flood stage is 10 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impacts...At 10 feet, flood Stage is reached. Minor flooding 
  occurs along the banks upstream and downstream of the gage on 
  Briarwood Road. Flooding of low lying portions of the Peachtree 
  Creek Greenway occurs, particularly areas of the Greenway near 
  Corporate Boulevard.


&&

LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431

$$
1 follow-up statement
479 
WGUS82 KFFC 220146
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Aug 21 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  North Fork Peachtree Creek near Atlanta at Briarwood Road 
  affecting DeKalb County.

GAC089-220300-
/O.CAN.KFFC.FL.W.0330.000000T0000Z-200822T0146Z/
/NFBG1.1.ER.700119T1154Z.700119T1154Z.700125T2031Z.UU/
946 PM EDT Fri Aug 21 2020

...The Flood Warning for the North Fork Peachtree Creek near Atlanta 
at Briarwood Road has been cancelled...

The Flood Warning is cancelled for
  the North Fork Peachtree Creek near Atlanta at Briarwood Road.
* At 9:45 PM EDT Friday the stage was 9.2 feet and falling.
* Flood stage is 10 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:17 PM EDT Friday was 10.1 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431

$$

SK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:41 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 21, 3:41 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT Fri Aug 21 2020

.SHORT TERM /Tonight through Saturday Night/...

Closed upper low over the lower Mississippi Valley slowly opening up
and getting "squeezed" north as the western Atlantic ridge builds
back to the west through the forecast period. Will see a bit of a
decrease in the influence of this system as that happens, but still
ample moisture, little to no convective inhibition and some weak mid-
upper forcing in the southwest flow for scattered to numerous,
diurnally oriented, showers and thunderstorms. Lapse rates remain
weak to moderate at best so widespread severe storms not likely, but
a bit more sunshine/daytime heating tomorrow means a few strong to
severe storms cannot be ruled out.

20

.LONG TERM /Sunday through Friday/...

A wet extended period is in store for Georgia as enhanced moisture
remains in place over the area. Persistent southerly flow on the
periphery of the Bermuda high will promote good afternoon and
evening coverage of showers and thunderstorms each day, beginning
Sunday. Precip activity may not completely shut off in the overnight
periods, particularly as rounds of convection are aided by impulses
in the flow aloft.  Additional moisture associated with TS Laura
will advect into the area by late Tuesday. The precip activity and
enhanced cloud cover will keep temperatures mild for late August,
with highs in the 80s and lows generally in the low 70s.

The big story for the long term continues to be the tropical cyclone
duo expected to enter the Gulf of Mexico over the next few days. As
of now, the official track for TS Laura brings the system into the
central Gulf by Tuesday morning, and the center of the storm
approaching the northern Gulf coast by Wednesday morning. The latest
extended models continue to have difficulty resolving both tropical
cyclones (TS Laura and TD 14), and the latest runs have certainly
trended more westerly in the pre-landfall periods for both storms.
Expect to see decent changes in forecast track and intensity given
the extended models' issues resolving the more dominate system.
Current grids show influence of tropical wind guidance (still 30kt
or less), particularly for western and northwest Georgia Thursday
and Friday (Day 6/7). If Laura's track continues to trend more
westerly, these gridded periods may be outside of any influence from
the storm.

31

&&

.AVIATION...
18Z Update...

Area transitioning from mostly MVFR to VFR conditions currently,
outside of more active convection. Should see MVFR primary
conditions with periods of MVFR or lower through the afternoon
evening hours outside of scattered to widespread convection.
Precipitation coverage diminishes through the evening and overnight
with MVFR and eventually IFR or lower conditions re-developing by 08-
10Z, improving to a mixture of MVFR and VFR conditions by 18Z. Winds
will remain SSE-SSW through the period, generally 6kt or less.

//ATL Confidence...18Z Update...

Medium confidence.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  83  69  85 /  40  50  40  50
Atlanta         69  85  69  86 /  40  50  40  50
Blairsville     62  80  63  80 /  60  60  50  50
Cartersville    68  85  69  86 /  50  60  40  50
Columbus        71  88  71  88 /  20  50  40  60
Gainesville     67  81  67  83 /  50  60  40  50
Macon           70  87  70  87 /  20  50  40  60
Rome            68  85  68  87 /  50  60  40  40
Peachtree City  68  85  68  85 /  30  50  40  50
Vidalia         72  86  72  88 /  30  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....31
AVIATION...20
Hazardous weather outlook, Aug 21, 6:15 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
615 AM EDT Fri Aug 21 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
615 AM EDT Fri Aug 21 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are forecast today across
north and central Georgia. A few storms could be strong to
severe, with strong to damaging winds, locally heavy rainfall,
hail, and cloud-to-ground lightning. There is also an increased
risk of flash flooding, mainly across north Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are also forecast forecast
Saturday through Thursday. A few storms could be strong to severe
each day, with strong to damaging winds, locally heavy rainfall,
hail, and cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 21, 5:47 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Fri Aug 21 2020

GAZ022-032>034-045-212215-
North Fulton GA-Cobb GA-DeKalb GA-Forsyth GA-Gwinnett GA-
547 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB...WESTERN FORSYTH AND WESTERN GWINNETT COUNTIES
UNTIL 615 PM EDT...

At 547 PM EDT...a line of strong thunderstorms was along a line
extending from near Roswell to near Chastain Memorial Park to near
Sandtown...and moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Milton, Chamblee, Norcross, Doraville, Fair Oaks, North
Atlanta, North Druid Hills, Midtown, Druid Hills, North Decatur,
Tucker, Mount Bethel and Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8423 3394 8419 3381 8429 3372 8452
      3374 8455 3389 8458 3419 8430 3419 8426
      3423 8426
TIME...MOT...LOC 2147Z 218DEG 23KT 3407 8437 3385 8438 3373 8454

WIND...40MPH
Special weather statement, Aug 21, 6:14 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Fri Aug 21 2020

GAZ022-033-034-045-212245-
North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-
614 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN DEKALB...
SOUTHWESTERN FORSYTH AND GWINNETT COUNTIES UNTIL 645 PM EDT...

At 614 PM EDT...a line of strong thunderstorms was along a line
extending from Alpharetta to Mountain Park to Druid Hills...and
moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Lawrenceville, Decatur, Cumming, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Dunwoody, Milton, Duluth, Sugar Hill,
Snellville, Suwanee, Lilburn, Chamblee, Norcross, Doraville,
Clarkston and Stone Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8412 3386 8390 3378 8412 3376 8436
      3411 8436
TIME...MOT...LOC 2214Z 268DEG 18KT 3409 8428 3383 8415 3377 8433

WIND...40MPH
Special weather statement, Aug 21, 6:45 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Fri Aug 21 2020

GAZ023-033>035-045>047-212315-
Hall GA-North Fulton GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-
Gwinnett GA-
645 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
NORTHWESTERN WALTON...NORTHEASTERN ROCKDALE...WESTERN BARROW...DEKALB
AND GWINNETT COUNTIES UNTIL 715 PM EDT...

At 645 PM EDT...a line of strong thunderstorms was along a line
extending from Suwanee to Rosebud to Gresham Park...and moving east
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, Decatur, Winder, Monroe, Sandy Springs, Dunwoody,
Duluth, Sugar Hill, Snellville, Suwanee, Buford, Lilburn, Loganville,
Chamblee, Norcross, Doraville, Clarkston, Braselton, Auburn and Stone
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3413 8381 3413 8382 3411 8382 3410 8379
      3409 8379 3407 8377 3384 8362 3371 8402
      3369 8431 3395 8432 3406 8415 3405 8410
      3407 8412 3421 8386
TIME...MOT...LOC 2245Z 259DEG 18KT 3407 8409 3382 8395 3370 8429

WIND...40MPH
Special weather statement, Aug 21, 7:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT Fri Aug 21 2020

GAZ025-034-035-037-047-212345-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
714 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...WALTON...
BARROW...EASTERN GWINNETT AND NORTHWESTERN OCONEE COUNTIES UNTIL 745
PM EDT...

At 714 PM EDT...a line of strong thunderstorms was along a line
extending from near Auburn to Nicholasville to Walnut Grove...and
moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Monroe, Jefferson, Loganville, Braselton, Auburn, Dacula,
Statham, Hoschton, Walnut Grove, Bogart, Bethlehem, Pendergrass,
Between, Good Hope, Carl, Talmo, Jersey, Fort Yargo State Park and
Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3397 8353 3397 8354 3392 8349 3373 8366
      3371 8387 3375 8392 3389 8388 3404 8391
      3419 8369
TIME...MOT...LOC 2314Z 261DEG 20KT 3404 8387 3389 8375 3373 8386

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:47 PM EDTSpecial Weather StatementFFCFulton28 min
Aug 21, 6:14 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett31 min
Aug 21, 6:45 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett30 min
Aug 21, 7:14 PM EDTSpecial Weather StatementFFCBarrow, Walton31 min
Aug 21, 7:23 PM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Aug 21, 7:43 PM EDTSpecial Weather StatementFFCClarke, Jackson, Oconee32 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.